# FREADERCON 2 POCKET PROGRAM

Friday Night	main track	mini track	other	
3:00			Information Opens	3:00
5:00			Registration Opens	5:00
5:30	Maximum R & D:			5:30
6:00	Rock 'n' Roll 'n' SF			6:00
6:30	People Who Love People Who Read		Dealer's Room	6:30
7:00	Dhalgren Too Much		Opens	7:00
7:30	Caviar:			7:30
8:00	A Ted Sturgeon Appreciation			8:00
8:30	Valis: The Opera	Sox Win 6th Straight World Series	Dealer's Room Closes Info/Registration Closes	8:30
9:00				9:00
9:30				9:30
10:00	Semiotics and Deconstruction:	Bookaholics Anonymous		10:00
10:30	an Introduction			10:30
11:00	Meet the Pros	Meet the Pros(e) Party		11:00
11:30		Until ?		11:30

## Saturday

$\frac{10:00}{10:30}$	See Dick Run, See Jane Reveal Depths of the Human Condition	Writers of the Future Presentation/ Q & A	Information Opens Registration Opens Dealer's Room Opens	10:00 10:30
<u>11:00</u> 11:30	Is Chip Delany the Woody Allen of SF?	Persona: Character Creation		11:00 11:30
12:00	The Notion of Lives on Paper	Workshop		12:00
12:30	Lives on raper	Bohemians!		12:30
1:00	6 Judges In Search	Terry Bisson Reads		1:00
1:30	of an Award: Small Press	Scott Green Markets	Registration &	1:30
2:00	Elfland Uber Alles: Hidden -Ism's in	Delia Sherman Reads	Information Combine	2:00
2:30	Fantasy & SF	Scott Green Reads		2:30
3:00	Who Cares:	Barry Longyear		3:00
3:30	Creating Sympathetic Characters	Reads		3:30
	Unfortunately, Still Too	Auction Setup	1	4:00
4:30	SensitiveAlternative Sexual Lifestyles		"If You Love 'X,'	4:30
5:00	Wester's Westerham	Anation	You'll Love 'Y'" Groups	5:00
5:30	Writer's Workshops: Friend or Menace?	Auction	Meets in Lobby	5:30
6:00	(75 mins., end 6:15)	(105 mins., ends 6:15)		6:00
6:30	Dinner Brea	k Until 8 PM	Dealer's Room Closes	6:30

## FREADERCON 2 POCKET PROGRAM page 2

	ay	main track	mini track	other	
ght .			1 17. 19		8:00
8:30 9:00 9:30	Interview			8:30	
	9:00				9:00
	"Slow Sculpture"		Information Closes -	9:30	
	10:00 The Third Kirk Pola			miormation closes -	10:00
11:00				10:30	
	11:00	Prose Competition Alternate History			11:00
	11:30				11:30
	Planning Session			12:00	
	ght	$  \begin{array}{r}      \\          \hline          8:30 \\          9:00 \\          9:30 \\          10:00 \\          10:30 \\          11:00 \\          11:30 \\      \end{array}  $	ght 8:00 Delany Reading/ 8:30 Interview 9:00 Theodore Sturgeon's 9:30 "Slow Sculpture" 10:00 The Third Kirk Poland 10:30 Memorial Bad Science Fiction and Fantasy 11:00 Prose Competition 11:30 Alternate History Tag-Team Wrestling	ght 8:00 Delany Reading/ 9:00 Theodore Sturgeon's 9:30 "Slow Sculpture" 10:00 The Third Kirk Poland 10:30 Memorial Bad Science Fiction and Fantasy 11:00 Prose Competition 11:30 Alternate History Tag-Team Wrestling	ght  8:00  Delany Reading/ Interview    9:00  Theodore Sturgeon's "Slow Sculpture"    10:00  The Third Kirk Poland Memorial Bad Science Fiction and Fantasy 11:00    11:00  Prose Competition Tag-Team Wrestling

### Sunday

10:00			Information Opens Dealer's Room Opens	10:00
10:30		Writer's Workshop conducted by Barry Longyear	10:30	
11:00	Lifestyles of the Poor and Obscure  Barry Longyear    How Does a Book			11:00
11:30				11:30
12:00			12:00	
12:30		Steve Popkes Reads		12:30
1:00	Firing the Canon:			1:00
1:30	The Public Perception of F and SF	Paul Park Reads		1:30
2:00	You've Crossed the	Speculative Poetry	Dealer's Room Closes Information Closes	2:00
2:30	Reality Border; Anything to Declare?	Speculative roctry		2:30
3:00	Really Heart-Rending:			3:00
3:30	The Horror Novel as Literature	Ellen Kushner Reads		3:30
4:00	Hugo Gernsback,	Stan Leventhal Reads		4:00
4:30	Chielese Deserver	Elissa Malcohn Reads	]	4:30
5:00	Closing Ceremony (1 min.)			5:00
5:30				5:30
	Gripe Session/"It Took S Con Suite,			

It's possible that items in the mini-track may be subject to change at short notice. We will prominently post changes when necessary. Our apologies, thanks for your patience!

#### Readercon 2 Hip Pocket Program

Note that full descriptions of these panels can be found in the Program book. The Oprah Winfrey Show ... replaces What About Dhalgren? (same agenda, different format); In the Future, Everyone Will Be Bohemian For Five Minutes combines the two obvious items from Late Night Programming.

(M) means moderator; (+M) means participant/moderator.

Items are '60 minutes' long except where noted: in fact, note that all panels are actually five minutes shorter than advertised.

Main program items 10:00 - 4:00 PM Saturday and Sunday may continue for an extra hour (okay, 55 minutes) in the Continuation Room, except where noted.

Late news flash: Donald Kingsbury is a late arrival, and will be added to one or two of the following panels.

#### FRIDAY

5:30 Opening Ceremonies. Robert Colby.

- 5:31 Maximum R & D: Rock 'n' Roll 'n' SF. Eric M.D. Van (+M), Paul DiFilippo, Kathei Logue, Tod Machover.
- 6:30 The Oprah Winfrey Show: People Who Love People Who Read Dhalgren Too Much (as Oprah: Eric M.D. Van)
- 7:30 Caviar: A Ted Sturgeon Appreciation. David G. Hartwell (+M), Bernadette Bosky, Daniel P. Dern, Samuel R. Delany, Martha Soukup. (Continues in Con Suite.)
- 8:30 VALIS: The Opera: The Presentation. Tod Machover.
- 8:30 Sox Win Sixth Straight World Series: The Future of Boston. D. Alexander Smith (+M), Resa Nelson, Steven Popkes, Sarah Smith. (Special program area).
- 9:30 Bookaholics Anonymous Meeting. Discussion group. (Special program area.)
- 10:00 Semiotics and Deconstruction: An Introductory Talk. Samuel R. Delany.
- 11:00 Meet the Pros(e) Party. (Special program area.)

#### SATURDAY

- 10:00 See Dick Run. See Jane Reveal Depths of the Human Condition: The Juvenile As Literature. Terri Windling (+M), Barry B. Longyear, Patricia A. McKillip, John Morressy, Delia Sherman.
   10:00 Writere of the Eutome Dependential (2010) And Advised Patricia A. McKillip, John
- 10:00 Writers of the Future Presentation / Q & A. Algis Budrys (mini-track).
- 11:00 Is Chip Delany the Woody Allen of SF? (or, I Really Like Your Books ... Especially the Earlier, Simpler Ones...) David G. Hartwell (+M), Paul DiFilippo, Arthur Hlavaty, Stan Leventhal, Patrick Nielsen Hayden.
- 11:00 Persona (Character Creation) Workshop. Elissa Malcohn (mini-track, 90 min.).
- 12:00 The Notion of Lives on Paper: Self and Science Fiction, 1929-1988. Scott Edelman (+M), Samuel R. Delany, Barry B. Longyear, John Morressy, Teresa Nielsen Hayden.
- 12:30 In the Future, Everyone Will Be Bohemian For Five Minutes. Miscellaneous short readings and talks; Ellen Kushner, Terri Windling, et al (mini-track, 30 min.).
- 1:00 S.x Judges in Search of An Award: Honoring the Small Press. Robert Colby (M), Algis Budrys, David G. Hartwell, Arthur Hlavaty, Joe Shea, Terri Windling, Mark V. Ziesing.
- 1:00 Terry Bisson reads (mini-track, 30 min.).
- 1:30 Scott E. Green talks on markets (mini-track, 30 min.)

- 2:00 Elfland Über Alles: Hidden Racism (and other -isms) in Fantasy and SF. Ellen Kushner (M), Terry Bisson, Samuel R. Delany, Paul Park, Joan Sionczewski, Lawrence Watt-Evans, with a special appearance by Darrell Schweitzer.
- 2:00 Delia Sherman reads (mini-track, 30 min.).
- 2:30 Scott E. Green reads (mini-track, 30 min.).
- 3:00 Who Cares: Creating Sympathetic Characters. Richard Bowker (M), Jeffrey Carver, Geary Gravel, Elissa Malcohn, Patricia A. McKillip. (Continues in Con Suite.)
- 3:00 Barry B. Longyear reads from Sea of Glass and Naked Came the Robot (minitrack).
- 4:00 Unfortunately Still Too Sensitive a Topic For a Silly Title: Alternate Sexual Lifestyles in F & SF. Stan Leventhal (+M), Samuel R. Delany, Ellen Kushner, Delia Sherman. (Continues in Con Suite.)
- 4:30 Auction (Special program area; 105 min.).
- 5:00 Writers' Workshops: Friend or Menace? Constance Hirsch (M), Algis Budrys, Kathryn Cramer, James Patrick Kelly, John Morressy, James Morrow, Steven Popkes. (75 min.; note no continuation.)
- 6:15 If You Love X, Then You'll Love Y. Discussion groups. (Meets in main program area; repairs to various restaurants.)
- 8:00 Guest of Honor Reading. Samuel R. Delany reads newly written sections from the forthcoming expanded British edition of The Motion of Light in Water.
- 8:30 Guest of Honor Q & A. Samuel R. Delany.
- 9:00 Theodore Sturgeon's "Slow Sculpture": A Dramatic Reading. Anita Dobbs Van.
- 10:00 The Third Kirk Poland Memorial Bad Science Fiction and Fantasy Prose Competition. Craig Shaw Gardner (+M), Eric M.D. Van (co-M), Geary Gravel (champion), James Patrick Kelly, Ellen Kushner (challengers). (Approx. 90 min.)
- c. 11:30 The Alternate History Tag Team Wrestling Match Planning Session. Discussion group with Eric Van and the committee, Janice M. Eisen, Jim and Laurie Mann, Evelyn Leeper, others.

#### SUNDAY

- 10:00 Introducing The New York Review of Science Fiction. David G. Hartwell (+M), Greg Cox, Kathryn Cramer, Patrick Nielsen Hayden, Teresa Nielsen Hayden.
   10:00 Writer's Workshop. Barry B. Longyear (mini-track, 150 min.).
- 11:00 Lifestyles of the Poor and Obscure. James Patrick Kelly (+M), James Morrow, Charles C. Ryan, D. Alexander Smith, Lawrence Watt-Evans.
- 12:00 How Does a Book Review Mean? David G. Hartwell (M), Bernadette Bosky, Algis Budrys, Samuel R. Delany, Janice M. Eisen, James Morrow.
- 12:30 Steven Popkes reads (mini-track, 30 min.).
- 1:00 Firing the Canon: The Public Perception of F and SF. Patrick Nielsen Hayden (+M), John Ahrens, Robert Colby, Fred Lerner, possible tba.
- 1:00 Paul Park reads (mini-track).
- 2:00 You've Crossed the Reality Border; Anything to Declare? Jeffrey A. Carver (+M), Terry Bisson, Richard Bowker, Barry B. Longyear, Patricia A. McKillip.
- 2:00 Mark Rich talks on speculative poetry (with Scott E. Green and Elissa Malcohn) (mini-track).
- 3:00 Really Heart-Rending: The Horror Novel as Literature. Teresa Nielsen Hayden (M), Greg Cox, Kathryn Cramer, David G. Hartwell, Stanley Wiater.
- 3:00 Ellen Kushner reads from Thomas the Rhymer (mini-track).
- 4:00 Hugo Gernsback, Chicken Farmer: If SF Had Never Been Ghettoized. Eric M.D. Van (M), Samuel R. Delany, Scott E. Green, Alexander Jablokov, Darrell Schweitzer. (Note no continuation.)
- 4:00 Stan Leventhal reads "Telesex" (mini-track, 30 min.).
- 4:30 Elissa Malcohn reads (mini-track, 30 min.).